Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Recurring muscle twitching all over the body since months causing difficulty in concentration. Treatment guidance?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Hello Doctor - I am suffering with muscle twitching/fluttering here and there....It is quite some time now...sometimes it happens in left calf, sometimes in left thigh...then right...These days for the past 1 is happening in left side of head were forehead finishes....I am not able to concentrate...Please advise...
Posted Tue, 4 Jun 2013 in General Health
Answered by Dr. Mayank Bhargava 1 hour later
Welcome to XXXXXXX forum.

Let me know the associated features along with mentioned.
Do you have weakness in sitting or standing from squatting posture?
Do you have muscular atrophy in any part of body?
Do you have positive family history of similar symptoms?
Do you have any type of sensory deficit?

With the available described symptoms, it can be concluded that you are suffering from fasciculations.
Twitching and fluttering in skin is called as fasciculations and it could be physiological or pathological in nature.
Fasciculations have a variety of causes, the majority of which are benign, but can also be due to disease of the motor neurons.

Fasciculation could be due to excessive sympathetic activity or could be a manifestation of motor neuron disease.

You should consult with XXXXXXX medicine specialist/ neurologist and should go for thorough neurological check up.
Neurological examination by treating doctor is mandatory to rule out motor neuron disease as it could not be picked up by MRI/ CT scan brain.
You should also go for complete blood count, serum folic acid, nerve conduction studies and EMG.

Treatment depends on exact diagnosis.
Meanwhile, you should take antioxidants, multivitamins and pregabalin/ gabapentin.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor